Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Sir, I am school student of 17 age. I am having a severe bipolar disorder. But I have not visited any doctor. I am a severe maladaptive daydreamer too. Please help me.

1 Doctor Answered
Sir, I am school student of 17 age. I am having a severe ...
You talk about this condition rather casually. It is very, very serious and the earlier it is resolved the better. Because you are young the prognosis is good. Apart from that this the last time you will get to sort it out in your teens. If done well now, you could save a lot of time, money, and pain. Meet with a doctor immediately. Comply with all the medical prescriptions and work in tandem with a counselor for a long time and learn coping skills and techniques to handle the daily challenges you will face. There are certain adaptations that will suit you during the elation phase and there are certain behaviors that are required during the depressed phases. In the meantime you can do certain things that will give you benefits anyway. Emotional therapy will alleviate a lot of the problems faced in this condition because it is a mood disorder. You need to particularly look at your levels of anger both for its reasonableness and to express it in appropriate manner. I suspect that much of this anger may have origins in early childhood that you may never be aware of it now. Talk to your parents and explore that angle. This information will help the counselor too. Also you will need to check whether there is any genetic factor involved. You must exercise regularly, eat healthily and sleep normally too. If your motivation and cooperation is good much can be achieved. You must have a time-structured schedule filled with interesting and reasonable activities and it must be monitored for compliance and delivery. The reason I say this is that many times you will be inclined to have grandiose notions and confidently believe that you can do without the medication. This will set you back many months in the treatment and delay and sabotage the recovery: forewarned you are forearmed. If this combination of medication with therapy is maintained for at least three years without any episodes or breakdowns, it is possible to taper the medication in consonance with the doctor.
1 person found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.